MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSD-MUSC-006
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Complete Heart Block (2627)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturer report number: 2135147-2019-00256.On (b)(6) 2019, an amplatzer muscular vsd occluder was selected for implant.The device was deployed but didn't fit the ventricular septal defect.The device was attempted to be retracted, but the occluder didn't collapse and retract into the delivery sheath.The tip of the delivery sheath kept folding in on itself.Meanwhile, the patient went into complete heart block and became hypotensive.The occluder and delivery system were withdrawn from the patient without collapsing the occluder.The procedure was cancelled and the patient was sent to the pediatric intensive care unit for continued monitoring.The heart block resolved without treatment.
 
Additional Manufacturer Narrative
The reported event of difficulty retracting the device could not be confirmed.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8896643
Report Number2135147-2019-00255
Device Sequence Number1504982
Product Code MLV
UDI-Device Identifier00811806011790
UDI-Public00811806011790
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number9-VSD-MUSC-006
Device Catalogue Number9-VSD-MUSC-006
Device Lot Number5669757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE DELIVERY SYSTEM
Outcome Attributed to Adverse Event Other;
Patient Age5 YR